

# EV-based biomarkers: Commercialisation and clinical implementation





# INTRODUCTION

The ISEV Extracellular Vesicle (EV)-based biomarkers workshop aims to discuss key challenges in commercialisation and clinical implementation of EV-based biomarkers. The biomarker potential of EV, and their application as liquid biopsies, was first demonstrated over two decade ago. Whilst considerable contemporary interest exist in using EVs as biomarkers for a wide range of diseases, progress in the field is hindered by a lack of development of EVbased biomarkers under formal regulatory requirements.

THIS FIRST ISEV WORKSHOP TO ADDRESS THESE TOPICS WILL COMPRISE A SMALL GROUP OF ABOUT 50 EXPERTS TO DISCUSS IN SHORT TALKS AND ROUNDTABLE MEETINGS THE FIVE MAIN TOPICS:

- Topic 1: Clinical need, commercial viability, and feasibility for EV biomarkers

- Topic 2: Discovery of candidate EV biomarker(s)

- Topic 3: Biomarker verification and scientific validation
- Topic 4: EV biomarker prototype development and testing

- Topic 5: EV biomarker implementation, regulatory considerations, and business models

The workshop will be held in Aalborg (Denmark) from 12<sup>th</sup> to 14<sup>th</sup> October 2023. The Workshop will be in-person only.

# https://www.isev.org/ev-based-biomarkers

## International Organizing Committee

Carlos Salomon (co-chair) – The University of Queensland (Australia) Aase Handberg (co-chair) – Aalborg University (Denmark) Metka Lenassi - University in Ljubljana, Slovenia Andreas Möller - The Chinese University of Hong Kong Saumya Das – Harvard University (USA) Malene M Jørgensen - Aalborg University (Denmark) Raghu Kalluri - MD Anderson Cancer Center (USA) Lorraine O'Driscoll - Trinity College Dublin



**13:00 – 13:15** Workshop Opening and Introduction of Outcome Aims, Remarks on ISEV Workshops *Carlos Salomon / Aase Handberg / Metka Lenassi* 

# Topic 1: Clinical need, commercial viability, and feasibility for EV biomarkers

**13:15 – 13:35** Introductory Talk *Chair: Aase Handberg* 

Speaker: Valerie Daussin – The Biomarker Commercialization (BIC) Guide

## Short talks from Abstracts (Topic 1)

Chair: Saumya Das

**13:40 – 13:50** Konstantin Glebov - Bridging the Gap: Translating Exosome-Based Biomarker Discoveries from University Laboratories to Industrial Applications

**13:50 – 14:00** Soumyalekshmi Nair - GDM-PROMISE: Gestational Diabetes Mellitus - Pioneering Detection Method to Promote Maternal and Infant Health

**14:00 – 14:10** Francesca Torrini - Programmable affinity-based coacervates for urinary extracellular vesicles analysis

**14:10 – 14:20** Sponsor Talk 1: IZON, Stephane Mazlan Setting the Foundation: Refining EV Isolation Workflows for EV Biomarker Progress

10 min Q&A

14:30 - 15:30 Coffee Break

15:30 – 15:50 Introductory Talk Chair: Carlos Salomon

Speaker: Raghu Kalluri - MD Anderson Cancer Center (USA)

15:55 – 16:05 Sponsor Talk 2 - TBA

10 min Q&A

16:15 – 17:30 Roundtable Discussions (2 Breakout Rooms) - Introduction to discussions – Each room one topic

#### Topics session 1

#### Group 1: Clinical Need, Commercial Viability

Chairs: Saumya Das, Jonathan Degosserie, Michelle Gomes, Vivek Tanavde

Group 2: Feasibility and Discovery Chairs: Raghu Kalluri, Kristiina Kurg, Jessica Gobbo, Cristina Catoni

**17:30 – 18:30** Reporting from Breakout Rooms and General Discussion Chairs: Andreas Möller and Jennifer Jones

19:00 Dinner



8:45 - 9:00 Welcome and Introduction for the Day Carlos Salomon / Aase Handberg

# Topic 2: Discovery of candidate EV biomarker(s)

**9:00 – 9:20** Introductory Talk Chairs: Lorraine O'Driscoll and Quentin Lubart

Speaker: Andreas Möller (focus on discovery)

# Short talks from Abstracts (Topic 2)

Chairs: Lorraine O'Driscoll and Quentin Lubart

**9:25 – 9:35** Christa Noehammer - EV-based biomarkers for complex disease diagnostics from blood, saliva or cerebrospinal fluid

**9:35 – 9:45** Tomas Miguel De Freitas Dias - Targeted isolation of hepatocyte-derived EVs from human plasma and discovery of novel miRNAs and protein biomarkers in hepatocellular carcinoma

9:45 – 9:55 Sponsor Talk 3

25 min Q&A

10:20 - 11:00 Coffee Break

#### Topic 3: Biomarker verification and scientific validation

11:00 – 11:20 Introductory Talk Chairs: Malene Møller Jørgensen and Elena Martens-Uzunova

Speaker: Takahiro Ochiya - Extracellular vesicles as a promising biomarker resource in liquid biopsy for cancer

11:25 - 11:35 Sponsor Talk 4

# Short talks from Abstracts (Topic 3)

Chairs: Malene Møller Jørgensen and Elena Martens-Uzunova

11:35 – 11:45 Kathyn Neville - The μSiM-EV– A Platform for Rapid and Simplified Detection of Single Extracellular Vesicle Molecular Cargo
11:45 – 11:55 Mi Ho Jeong - Verifying the cell-specific extracellular vesicle markers for idiopathic pulmonary fibrosis diagnosis

11:55 – 12:05 Erez Eitan - Analytical validation of Extracellular vesicles immunoaffinity isolation

10 min Q&A

12:15 – 13:30 Lunch



**13:30 – 14:45** Roundtable Discussions (2 Breakout Rooms) - Introduction to discussions – Each room one topic

#### Topics 2 and 3

Group 1: Discovery of Candidate EV Biomarker(s) – Systematic approach or from clinical need Chairs: Saumya Das, Alicia Llorente, Simon Powis

Group 2: Biomarker Verification and Scientific Validation Chairs: Carlos Salomon, Paulo Pereira, Ryan Pink

**14:45 – 15:45** Reporting from Breakout Rooms and General Discussion *Chairs: Raghu Kalluri and Nicole Kruh-Garcia* 

15:45 - 16:30 Coffee Break

#### Topic 4: EV biomarker prototype development and testing

**16:30 – 16:50** Introductory Talk Chairs: Metka Lenassi and Vytautas Žėkas

Speaker: Klaus Pantel – European Liquid Biopsy Society (ELBS)

16:55 – 17:05 EV working group – ELBS – Rienk Nieuweland

#### Short talks from Abstracts (Topic 4)

Chairs: Metka Lenassi and Vytautas Žėkas

**17:05 – 17:15** Monica Suet Ying - Clinico-laboratory infrastructure for EV biomarker discovery and testing

17:15 – 17:25 Dario Brambilla - Automated in-line separation and detection of extracellular vesicles for biomarker validation

## 10 min Q&A

17:35 - 18:30 Roundtable Discussions (2 Breakout Rooms) - Introduction to discussions – Each room one topic

#### Topic 4

Group 1: Prototype development – how and who Chairs: Andreas Möller, Takahiro Ochiya, Olivier Loudig, Shruti Jain Group 2: Prototype testing – who and where Chairs: Aase Handberg, Anthony Couvillon, Rami Alsati, Khirul Islam

**18:30 – 19:00** Reporting from Breakout Rooms and General Discussion Chairs: Andreas Möller and Aase Handberg

19:00 Dinner (On Own) We could book a restaurant for everyone, but at their own costs.



Day 3 Saturday 14<sup>th</sup> October

8:45 – 9:00 Welcome and Introduction for the Day Carlos Salomon / Aase Handberg

# Topic 5: EV biomarker implementation, regulatory considerations, and business models

9:00 – 9:20 Introductory Talk Chair: Carlos Salomon and Giorgia Melli

Speaker: Konstantin Denessiouk, R&D Manager, CEO of Labmaster

9:25 – 9:35 Sponsor Talk 5

Short talks from Abstracts Chairs: Carlos Salomon and Giorgia Melli

**9:35 – 09:45** Natasa Zarovni Stoichiometric constrains for detection of EV born biomarkers and their impact on technological and economic viability of EV diagnostics (a banana peel or appeal?) **9:45 – 9:55** Elina Aleksejeva Multiomic signature of EVs provides a non-invasive way to assess the readiness of endometrium for embryo implantation

**9:55 – 10:15** Introductory Talk Chairs: Carlos Salomon and Giorgia Melli

Speaker: Saumya Das – EV Biomarkers from a clinical perspective

10:20 - 10:30 Sponsor Talk 6

10 min Q&A

10:40 - 11:00 Coffee Break

11:00 – 12:15 Roundtable Discussions (2 Breakout Rooms) - Introduction to discussions – Each room

Topics 5: Group 1: EV Biomarker Implementation – clinical need, national guidelines or how to reach clinical use Chairs: Saumya Das, Aase Handberg, Maiken Mellergaard, Elena Khomyakova

**Group 2: Regulatory Considerations, and Business Models** *Chairs: Carlos Salomon, Raghu Kalluri, Melanie Tepus Petrsoric* 

**12:15 – 12:45** Reporting from 2 Breakout Rooms and General Discussion Chairs: Carlos Salomon and Saumya Das

**12:45 – 13:30** Closing Remarks, Future Plans, Outlook - Are We Ready for the Future? Panel Discussion IOC

**13:30** Close Workshop and Lunch to go Chairs: Carlos Salomon / Aase Handberg

